Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 39, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 25, 2020, 7:15 PM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2020, 7:15 PM CDT (00:15 UTC)
- Expired
- May 25, 2020, 8:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Jim Hogg County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 162 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted.
107
WUUS54 KBRO 260015
SVRBRO
TXC247-505-260100-
/O.NEW.KBRO.SV.W.0039.200526T0015Z-200526T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
715 PM CDT Mon May 25 2020
The National Weather Service in Brownsville has issued a
* Severe Thunderstorm Warning for...
Northwestern Jim Hogg County in Deep South Texas...
Northeastern Zapata County in Deep South Texas...
* Until 800 PM CDT.
* At 714 PM CDT, a severe thunderstorm was located 8 miles south of
Aguilares, moving south at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Thompsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Brownsville.
&&
LAT...LON 2727 9886 2710 9882 2707 9930 2727 9925
TIME...MOT...LOC 0014Z 359DEG 16KT 2733 9911
HAIL...1.25IN
WIND...60MPH
$$
CB3 follow-up statements
641
WWUS54 KBRO 260032
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
732 PM CDT Mon May 25 2020
TXC247-505-260100-
/O.CON.KBRO.SV.W.0039.000000T0000Z-200526T0100Z/
Jim Hogg TX-Zapata TX-
732 PM CDT Mon May 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN JIM HOGG AND NORTHEASTERN ZAPATA COUNTIES...
At 732 PM CDT, a severe thunderstorm was located 11 miles west of
Thompsonville, or 17 miles north of Bustamante, moving south at 20
mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Thompsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 2727 9886 2710 9882 2707 9930 2727 9925
TIME...MOT...LOC 0032Z 359DEG 16KT 2725 9911
HAIL...2.00IN
WIND...60MPH
$$
CB298
WWUS54 KBRO 260049
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
749 PM CDT Mon May 25 2020
TXC247-505-260100-
/O.CON.KBRO.SV.W.0039.000000T0000Z-200526T0100Z/
Jim Hogg TX-Zapata TX-
749 PM CDT Mon May 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN JIM HOGG AND NORTHEASTERN ZAPATA COUNTIES...
At 749 PM CDT, a severe thunderstorm was located 15 miles north of
Bustamante, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Thompsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 2708 9914 2727 9915 2727 9886 2710 9882
TIME...MOT...LOC 0049Z 315DEG 15KT 2722 9902
HAIL...1.25IN
WIND...60MPH
$$
CB914
WWUS54 KBRO 260100
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
800 PM CDT Mon May 25 2020
TXC247-505-260110-
/O.EXP.KBRO.SV.W.0039.000000T0000Z-200526T0100Z/
Jim Hogg TX-Zapata TX-
800 PM CDT Mon May 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JIM HOGG AND
NORTHEASTERN ZAPATA COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However small
hail is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
Deep South Texas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Brownsville.
LAT...LON 2708 9914 2727 9915 2727 9886 2710 9882
TIME...MOT...LOC 0100Z 359DEG 16KT 2718 9902
$$
CBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:57 PM CDT, 18 minutes earlier.
Area forecast discussion, May 25, 6:57 PM CDT, 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 657 PM CDT Mon May 25 2020 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Current radar imagery shows areas of conv firing to the W and NW of the RGV airports early this evening. Satl imagery shows generally VFR conditions prevailing outside of the conv with high level cirrus blowing off to the east. A surface boundary has drifted into the NE sections of Deep South TX and will likely remain a focusing mechanism for conv across the region later this evening through Tues AM. Expect VFR to MVFR ceilings to prevail initially in the current OOZ TAF set. Aviation conditions will then likely degrade pretty quickly later this evening as CAMS guidance pushes a pretty large conv complex through the RGV overnight. A 500 mb trough axis will then clear through the area late on Tues which will likely improve the aviation conditions after 00Z Wed allowing for better chcs at VFR ceilings/vsbys. && .PREV DISCUSSION... /issued 340 PM CDT Mon May 25 2020/ ..Slight risk of severe weather across portions of Deep South Texas tonight through Tuesday morning... ..Heavy rainfall potential continues across Deep South Texas through Tuesday morning... SHORT TERM (Now through Tuesday Night): A deep mid to upper level trough will continue to edge into the Central U.S. today and deepen into the southern plains tonight into Tuesday. A cutoff low forms at the base of this trough on Tuesday and sets up over central Texas. This morning's sounding showed ample instability with CAPE near 3000 J/kg at BRO and negligible CIN. With surface moisture continuing to stream in from the Gulf over the region today and this ample instability in place, the atmosphere over Deep South Texas and the Rio Grande Valley is primed for convection. A vort max will rotate around the base of the trough this evening as a weak cold front approaches the region. These surface and upper level forcings will provide all that's needed to spark convection across central and southern Texas this evening and into tonight. Models show that the initially discrete cells form and then merge into an MCS in south central Texas, which then bows out and moves through Deep South Texas and the RGV late tonight into Tuesday morning. However, the last couple runs of the HRRR show two separate systems forming this evening, one near San Antonio near the cold front and the other across Zapata and Webb Counties. Both of these systems would pass through late tonight into tomorrow morning. Regardless of if there is one main system or two, there is a potential for severe thunderstorm winds, hail, and isolated flash flooding. The Storm Prediction Center (SPC) has a slight risk for severe weather across all of Deep South Texas and the Rio Grande Valley for tonight and most of our area in a marginal risk for Tuesday morning. The primary threats include damaging wind and hail with these storms. In addition to the severe weather threat, the Weather Prediction Center (WPC) has included all of Deep South Texas and the Rio Grande Valley in a marginal risk for excessive rainfall tonight through Tuesday. This means that isolated flash flooding will be possible as these storms move through the area during the short term. WPC's Day 1-2 QPF shows most of Deep South Texas receiving 1.00" to 3.00" of total rainfall through 7 AM CDT Wednesday, but locally higher amounts are possible. Tonight's temperatures will be similar to what we saw last night with lows generally be in the lower to mid 70s, and Tuesday night will be slightly cooler behind the front with lows in the upper 60s and lower 70s. Tomorrow afternoon will be warm, but slightly cooler than normal with high temperatures in the mid to upper 80s. LONG TERM (Wednesday through Monday): The global models are in fairly good agreement with the 500mb low/trough across northeast and east Texas Wednesday. The northwest flow aloft across the western half of the state will bring drier air aloft across south Texas and low to mid level moisture will diminish across the area as a result. Subsidence will continue across southwest Texas Thursday with the upper level low/trough across Arkansas into Louisiana. The rest of the forecast period is dependent on the development of a 500mb shortwave trough or 500mb low developing across southwest Texas Thurs night and there are differences between the GFS and ECMWF with the location of the upper feature Friday but they both prog relatively high rain chances Friday. Low to mid level moisture is expected to remain high across northeast Mexico into the Rio Grande Valley through the weekend into early next as a shear axis develops along the Texas coast Saturday between the 500mb ridge across the southwest United States and the 500mb ridge across the eastern Gulf of Mexico. In addition...the global models prog a 500mb low/inverted trough across northern Mexico. That upper level feature is expected to move slowly westward through the rest of the forecast period and rain chances should gradually diminish through Sunday into Monday as the upper level ridge across the southern plains Sunday amplifies across east Texas. MARINE (Now through Tuesday Night): Buoy 42020 is reporting seas near 3 feet and southeast winds around 10 knots. Showers and thunderstorms will be possible tonight through mid-day Tuesday as a weak cold front approaches the area. These storms could bring strong winds and frequent cloud-to-water lighting. Localized winds and seas will likely be affected by any outflows produced by any strong storms that may develop. Winds and seas will gradually subside Tuesday night. Wednesday through Saturday...Light north to northeast winds will prevail across the coastal waters Wednesday with surface high pressure across the northwest Gulf of Mexico. Winds will veer to the southeast Wed night and increase as the surface ridge across the western Gulf of Mexico moves weakens and low pressure across west Texas allows the pressure gradient to increase across the lower Texas coast. Light to moderate southeast winds Wed night will veer to the south to southeast Thursday. A convective frontal boundary is expected to move through the coastal waters Friday and winds will shift to the northwest and increase in the wake of the front. Moderate to strong northwest winds Friday morning will become light and variable Friday evening with a weak coastal trough developing across the western Gulf. Weak coastal troughing is expected to continue across the western Gulf Saturday and winds will remain light and variable across the coastal waters as a result. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...High Rip Current Risk through Tuesday morning for TXZ256-257-351. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term/Aviation...60 Long Term/Upper Air/Graphicasts...65/56
Hazardous weather outlook, May 25, 6:22 PM CDT, 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 622 PM CDT Mon May 25 2020 TXZ248>257-351-353-262330- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 622 PM CDT Mon May 25 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight Scattered strong to severe thunderstorms will be possible across all of Deep South Texas tonight. Large hail, damaging winds and heavy rainfall can be expected with thunderstorms. The main timing across the northern ranchlands will likely be after 8 PM. If storms can hold together into the Rio Grande Valley, it would likely be after 12 AM. Minor coastal flooding will likely continue along the lower Texas coast through 12 AM CDT tonight. Water will run up to near the dunes along thin beaches. There is a high risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong to severe thunderstorms will be possible into Tuesday for mainly the Rio Grande Valley and coastal areas of Deep South Texas. Large hail, damaging winds and heavy rainfall may accompany any thunderstorms that develop. An elevated risk of rip currents is possible at the local beaches Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight due to severe weather potential. GMZ130-132-135-150-155-170-175-262330- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 622 PM CDT Mon May 25 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Scattered strong to severe thunderstorms will be possible overnight tonight into Tuesday morning. Large hail, dangerous winds and waterspouts may accompany any thunderstorms that develop. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong to severe thunderstorms will be possible into Tuesday. Large hail, dangerous winds and waterspouts may accompany any thunderstorms that develop. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight due to severe weather potential.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:41 PM CDT | Special Weather Statement | BRO | Starr | 49 min |
| May 25, 7:55 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 50 min |
| May 25, 7:59 PM CDT | Special Weather Statement | BRO | Jim Hogg | 46 min |
| May 25, 8:42 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 48 min |
| May 25, 9:03 PM CDT | Special Weather Statement | BRO | Zapata | 42 min |
| May 25, 9:09 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 25 min |
| May 25, 11:59 PM CDT | Special Weather Statement | BRO | Zapata | 46 min |
| May 26, 12:20 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 40 min |
| May 26, 12:52 AM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 38 min |
| May 26, 1:17 AM CDT | Tornado Warning | BRO | Jim Hogg, Starr, Zapata | 43 min |
| May 26, 1:27 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 63 min |
| May 26, 1:59 AM CDT | Tornado Warning | BRO | Starr | 31 min |
| May 26, 2:15 AM CDT | Special Weather Statement | BRO | Brooks, Jim Hogg | 60 min |
| May 26, 2:25 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 65 min |
| May 26, 2:40 AM CDT | Special Weather Statement | BRO | Starr | 50 min |
| May 26, 2:43 AM CDT | Areal Flood Advisory | BRO | Starr | 2 hr |
| May 26, 2:49 AM CDT | Special Weather Statement | BRO | Cameron | 56 min |
| May 26, 2:59 AM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 3 hr |
| May 26, 3:02 AM CDT | Flash Flood Warning | BRO | Starr | 5 hr |
| May 26, 3:25 AM CDT | Special Weather Statement | BRO | Starr | 50 min |
| May 26, 3:29 AM CDT | Special Weather Statement | BRO | Hidalgo | 61 min |
| May 26, 3:35 AM CDT | Flash Flood Warning | BRO | Hidalgo, Starr | 115 min |
| May 26, 5:03 AM CDT | Special Weather Statement | BRO | Hidalgo | 57 min |
| May 26, 5:27 AM CDT | Special Weather Statement | BRO | Hidalgo | 48 min |
| May 26, 7:49 AM CDT | Special Weather Statement | BRO | Zapata | 41 min |
| May 26, 8:05 AM CDT | Special Weather Statement | BRO | Zapata | 55 min |
| May 26, 8:31 AM CDT | Areal Flood Advisory | BRO | Zapata | 3 hr |
| May 26, 8:45 AM CDT | Coastal Flood Statement | BRO | Kenedy | 7 hr |
| May 26, 8:53 AM CDT | Special Weather Statement | BRO | Jim Hogg | 67 min |
| May 26, 9:27 AM CDT | Special Weather Statement | BRO | Brooks | 63 min |
| May 26, 9:54 AM CDT | Special Weather Statement | BRO | Hidalgo | 66 min |
| May 26, 10:36 AM CDT | Special Weather Statement | BRO | Willacy | 54 min |
| May 26, 11:02 AM CDT | Special Marine Warning | BRO | 88 min | |
| May 26, 11:29 AM CDT | Special Weather Statement | BRO | Hidalgo | 61 min |
| May 26, 11:59 AM CDT | Special Marine Warning | BRO | 72 min | |
| May 26, 12:37 PM CDT | Special Weather Statement | BRO | Willacy | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.